What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jul 24, 9:13 PM PST, 48 minutes earlier.
Area forecast discussion, Jul 24, 9:13 PM PST, 48 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1013 PM PDT Thu Jul 24 2025
.UPDATE...Updated Aviation Discussion.
&&
.AVIATION...25/06Z TAFs...Widespread IFR/LIFR stratus/fog will
persist along the coast and into coastal valleys through Friday
morning. Areas of IFR/MVFR may spread into the Umpqua Valley, mainly
north of Roseburg, early Friday morning. There is a 30% chance for a
period of MVFR at Roseburg Friday morning. Elsewhere, mainly VFR
prevails. However, another round of scattered thunderstorms is
expected Friday afternoon and evening from the Southern Oregon
Cascades east and over Northern California with local MVFR
visibilities in heavy rain. Any thunderstorms Friday will have the
ability to produce strong, gusty outflow wind gusts of 40-60 mph,
heavy rain and small hail.
&&
.PREV DISCUSSION... /Issued 847 PM PDT Thu Jul 24 2025/
DISCUSSION...Scattered thunderstorms and showers are occuring
east of the Cascades and across Northern California. Some of these
storms have been strong to locally severe with strong gusty winds
(generally 30 to 40 mph), hail (up to 1 inch) and very heavy
rain. These storms have been very slow movers, allowing heavy rain
to fall over some areas, including central and western Siskiyou
and southern Klamath counties. Small stream and urban flood
advisories have been issued this evening for these areas.
Thunderstorms are expected to diminish over the next couple hours
and small stream and urban flooding impacts are expected to ease
late this evening.
Then, another round of thunderstorms, similar to today, is
expected to develop again Friday afternoon and evening for areas
from the Cascades east and Siskiyous southward. Please be alert
for the potential of strong to severe storms and for possible
flooding. Have multiple ways to receive information and weather
alerts.
MARINE...Updated 800 PM PDT Thursday, July 24, 2025...Sub-
advisory north winds and low seas of 5 ft or less, will persist
through the weekend and likely into early next week. Of note,
winds will briefly approach small craft advisory levels late
Friday afternoon and early Friday evening, between Port Orford and
Gold Beach, 2 to 20 nm from shore. Winds then lower Friday night.
Areas of fog and low stratus will also persist through this time.
PREV DISCUSSION... /Issued 1256 PM PDT Thu Jul 24 2025/
DISCUSSION...In the last couple of hours, satellite imagery
reveals cumulus developing in increasing instability due to
daytime heating across portions of south central Oregon and
norCal/NW Nevada. Radar is showing bulk of the activity in
northern Washoe and into Lassen County. These will be primarily
over higher terrain initially, but as they build, they'll
propagate toward the WNW since mid-level steering flow is from
the ESE around the low near the California coast (just south of
SF Bay). Main axis of instability stretches from the NorCal mtns
over to portions of southern Klamath and Lake counties. This will
be the focus for scattered to numerous showers/thunderstorms this
afternoon and evening. Storm cloud bases will be mostly in the
10-12K ft range, so with plenty of downdraft CAPE, many storms
will have significant outflow wind gusts, mostly 40-55 mph. But, a
stronger cell or two could have severe gusts up to 60 mph and
hail. Models are showing fairly weak storm motions, so where they
do develop, there is the potential for brief, heavy rainfall as
well (PWs are highest across western Siskiyou County, where they
are in excess of 1.00"). This is most likely in an arc from the
Trinity Horn and SW Siskiyou County over to eastern Siskiyou and
western Modoc counties into this evening. Of course, another
significant risk will be cloud to ground lightning, and we are
expecting abundant lighting over dry fuels. As such, a Red Flag
Warning is in effect. Since storm motions are from the ESE, we do
have a small risk that any storm that gets going over the Cascades
and/or Siskiyou Mtns, drifts out over the south end of the Rogue
Valley or the Applegate/Illinois valleys this evening. This is a
low probability/confidence event (around 5-15% chance), but could
occur, so we've allowed for that potential in the forecast. Keep
an eye to sky and if thunder roars, go indoors!
Activity this evening will wane with the loss of instability and
most thunderstorms will be done by around 10 or 11 pm. It's not
out of the question isolated showers linger into the overnight and
there is an outside shot at a thunderstorm across southern and
eastern sections, but things should mostly quiet down during the
night. Coastal stratus will continue to impact most areas from
Curry to Coos and western Douglas counties, perhaps to areas just
NW of Roseburg (Elkton most likely, but perhaps Sutherlin) tonight
into Friday morning. The clouds and/or fog should peel back
toward the coast again Friday afternoon.
The upper low near the California Coast will edge inland on Friday
and we'll have another active day of showers and thunderstorms with
just an ever so slight shift to the south and east of the main focus
area. Modoc County looks to be the focus where HREF lightning
probability is >90%, but the arc of influence will once again be
across much of NorCal and into SE portions of Klamath/Lake counties.
These storms should continue to be wetter with time, but due to the
potential of abundant lightning again, the Fire Weather Watch has
been upgraded to a Red Flag Warning.
On Saturday, the low will drift to the Sierra Crest, near or just
south of Lake Tahoe. So, this will maintain a chance of showers and
thunderstorms across the SE portion of the forecast area (highest
probability from around the Warner Mtns eastward). This won't be as
large of an area compared to today and Friday, so we decided against
another watch at this time. In addition, and to give us further
confidence in less activity, an upstream "kicker" trough will move
toward the PacNW coast. This will bring in some drier air and WSW
flow aloft. The bulk of the thunderstorm activity will be to our
south and east where the deeper moisture is.
Sunday and Monday, the orientation of this "kicker" trough will
maintain mostly S-SW flow aloft and a somewhat drier air mass than
previous days. So, while there is still a slight chance of
showers/storms (especially over the East Side), they'll be more
isolated in nature. Flow orientation will shift back to southerly
as another disturbance rounds into the base of the trough. This
could once again enhance t-storm activity over the area Tue-Thu
of next week with some solutions showing the potential for west
side storms. We'll continue to monitor this period and make
changes as needed over the coming days. -Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning until 11 PM PDT this evening for ORZ624-625.
Red Flag Warning from 1 PM to 11 PM PDT Friday for ORZ624-625.
CA...Red Flag Warning until 11 PM PDT this evening for CAZ280>282-284-
285.
Red Flag Warning from 1 PM to 11 PM PDT Friday for CAZ280>282-
284-285.
PACIFIC COASTAL WATERS...None.
&&
CC/CC/CCIn the hours before
Special weather statement, Jul 24, 6:41 PM PST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Medford OR
741 PM PDT Thu Jul 24 2025
CAZ084-ORZ029-250315-
Northeast Siskiyou and Northwest Modoc Counties CA-Klamath Basin OR-
741 PM PDT Thu Jul 24 2025
...A strong thunderstorm will impact portions of northeastern
Siskiyou and south central Klamath Counties through 815 PM PDT...
At 741 PM PDT, Doppler radar was tracking a strong thunderstorm near
Midland, or near Klamath Falls, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Klamath Falls, Merrill, Miller Island Klamath Wildlife Area, Midland,
Lower Klamath Wildlife Refuge, Moore Park, Olene, Worden, and
Altamont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4222 12189 4225 12165 4197 12154 4193 12185
TIME...MOT...LOC 0241Z 350DEG 15KT 4215 12176
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ANHSpecial weather statement, Jul 24, 7:15 PM PST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Medford OR
815 PM PDT Thu Jul 24 2025
ORZ028-029-250345-
Siskiyou Mountains and Southern Oregon Cascades OR-Klamath Basin OR-
815 PM PDT Thu Jul 24 2025
...A strong thunderstorm will impact portions of east central Jackson
and southwestern Klamath Counties through 845 PM PDT...
At 815 PM PDT, Doppler radar was tracking a strong thunderstorm near
Midland, or near Klamath Falls. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Klamath Falls, Great Meadow Snow Park, Eagle Ridge Klamath County
Park, Moore Park, Howard Bay Park, Mount Mcloughlin Trailhead, Rocky
Point Upper Klamath Lake, and Highway 140 Near Lake Of The Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4226 12173 4214 12190 4237 12230 4256 12204
TIME...MOT...LOC 0315Z 312DEG 4KT 4215 12176
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ANHSpecial weather statement, Jul 24, 7:18 PM PST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Medford OR
818 PM PDT Thu Jul 24 2025
ORZ029-250345-
Klamath Basin OR-
818 PM PDT Thu Jul 24 2025
...A strong thunderstorm will impact portions of south central
Klamath County through 845 PM PDT...
At 817 PM PDT, Doppler radar was tracking a strong thunderstorm near
Midland, or near Klamath Falls, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Klamath Falls, Miller Island Klamath Wildlife Area, Midland, Olene,
Moore Park, and Altamont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4216 12193 4227 12173 4216 12154 4203 12178
TIME...MOT...LOC 0317Z 331DEG 7KT 4215 12176
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ANHSpecial weather statement, Jul 24, 7:21 PM PST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Medford OR
821 PM PDT Thu Jul 24 2025
CAZ083-084-ORZ029-250400-
North Central and Southeast Siskiyou County CA-
Northeast Siskiyou and Northwest Modoc Counties CA-Klamath Basin OR-
821 PM PDT Thu Jul 24 2025
...A strong thunderstorm will impact portions of north central
Siskiyou and southern Klamath Counties through 900 PM PDT...
At 821 PM PDT, Doppler radar was tracking a strong thunderstorm near
Macdoel, or 24 miles southwest of Klamath Falls, moving northwest at
10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dorris, Macdoel, and Mount Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4190 12184 4178 12203 4191 12225 4209 12202
TIME...MOT...LOC 0321Z 140DEG 10KT 4190 12200
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ANHLocal storm report, Jul 24, 9:46 PM PST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Medford OR
1046 PM PDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM Flood Yreka 41.73N 122.63W
07/24/2025 Siskiyou CA Law Enforcement
Urban flooding of streets from heavy rain
and clogged drains.
&&
CCLocal storm report, Jul 24, 9:47 PM PST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Medford OR
1047 PM PDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Hail Yreka 41.73N 122.63W
07/24/2025 M1.00 Inch Siskiyou CA Public
&&
CC